EconPapers    
Economics at your fingertips  
 

Fiscal and Monetary Policy Interactions in a Model with Low Interest Rates

Jianjun Miao and Dongling Su

American Economic Journal: Macroeconomics, 2024, vol. 16, issue 4, 35-76

Abstract: We provide a new Keynesian model where entrepreneurs face uninsurable idiosyncratic investment risk and credit constraints. Government bonds provide liquidity services. Multiple steady states with positive values of public debt can be supported for a given permanent deficit-to-output ratio. The steady-state interest rates are lower than the economic growth rate, and public debt contains a bubble component. We analyze the determinacy regions of policy parameter space and find that a large set of monetary and fiscal policy parameters can achieve debt and inflation stability given persistent fiscal deficits both away from and at the zero interest rate lower bound.

JEL-codes: E12 E23 E31 E43 E52 E62 H63 (search for similar items in EconPapers)
Date: 2024
References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.aeaweb.org/doi/10.1257/mac.20220232 (application/pdf)
https://doi.org/10.3886/E187521V1 (text/html)
https://www.aeaweb.org/doi/10.1257/mac.20220232.appx (application/pdf)
https://www.aeaweb.org/doi/10.1257/mac.20220232.ds (application/zip)
Access to full text is restricted to AEA members and institutional subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aea:aejmac:v:16:y:2024:i:4:p:35-76

Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions

DOI: 10.1257/mac.20220232

Access Statistics for this article

American Economic Journal: Macroeconomics is currently edited by Simon Gilchrist

More articles in American Economic Journal: Macroeconomics from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().

 
Page updated 2025-03-22
Handle: RePEc:aea:aejmac:v:16:y:2024:i:4:p:35-76